Thunderstorm Wind, Red Willow
- When
- July 1, 4:15 PM MST
- Where
- Red Willow County, 5 mi N of Bartley
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.317, -100.300
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 1, 12:00 PM MST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 100 PM MDT SAT JUL 1 2006 .DISCUSSION...AN ACTIVE PATTERN WILL BE IN PLACE ACROSS THE CENTRAL HIGH PLAINS THROUGH EARLY NEXT WEEK AS A COLD FRONT MEANDERS ACROSS THE AREA AND A SERIES OF SHORT WAVE TROUGHS KEEP THE RIDGE FLAT BRINGING A CHANCE OF PRECIPITATION TO THE TRI-STATE AREA. TONIGHT...A COLD FRONT WILL SAG SLOWLY SOUTH ACROSS THE AREA THIS AFTERNOON BISECTING THE FORECAST AREA FROM SOUTHWEST TO NORTHEAST BY LATE AFTERNOON. THIS BOUNDARY WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER 21Z. A 40KT LLJ IS FORECAST TO DEVELOP AFTER 03Z WHICH SHOULD ALLOW DEEP MOIST CONVECTION TO CONTINUE NORTH OF THE SFC BOUNDARY THROUGH THE EVENING HOURS. INCREASED POPS ALONG/NORTH OF BOUNDARY THROUGH THE EVENING HOURS AND KEPT A SLIGHT CHANCE/CHANCE MENTION AFTER MIDNIGHT ACROSS THE NORTHEAST ZONES AS ACTIVITY DIMINISHES/MOVES EASTWARD. DUE TO SLOW STORM MOTIONS AND AN INCREASE IN PRECIPITABLE WATER VALUES NORTH OF THE BOUNDARY...SOME LOCALLY HEAVY RAIN APPEARS POSSIBLE AND ADJUSTED QPF UP ACROSS THE AREA TONIGHT. THE DIFFUSE BOUNDARY WILL REMAIN STALLED ACROSS NORTHERN KANSAS ON SUNDAY WITH WIDELY SCATTERED THUNDERSTORMS DEVELOPING ALONG/NORTH OF BOUNDARY IN LOW LEVEL UPSLOPE REGIME. ONCE AGAIN 40+ KT LLJ IS FORECAST TO DEVELOP DURING THE EVENING HOURS FAVORING THE NORTHERN HALF OF THE FORECAST AREA. HIGH SHOULD BE SLIGHTLY COOLER ACROSS THE NORTHERN ZONES WITH READINGS AROUND 90...FURTHER SOUTH MID/UPPER 90S ARE EXPECTED. BY MONDAY...THE SFC BOUNDARY WILL SAG FURTHER SOUTH WITH POST-FRONTAL EASTERLY UPSLOPE ACROSS THE CENTRAL HIGH PLAINS BRINGING COOLER TEMPERATURES. THIS SHOULD KEEP SUFFICIENT MOISTURE IN PLACE FOR ISOLATED/WIDELY SCATTERED THUNDERSTORMS DEVELOPING DURING THE AFTERNOON. NO BIG CHANGES FROM PREVIOUS THINKING WITH HIGHS AROUND 90 EXPECTED. TUESDAY...LOW LEVEL EASTERLY UPSLOPE CONTINUES ACROSS THE TRI-STATE AREA ON TUESDAY FAVORING THE WESTERN ZONES FOR DEEP MOIST CONVECTION. HOWEVER...EXPANDED SLIGHT CHANCE MENTION FURTHER EAST GIVEN WEAK ASCENT ALONG REMNANT BOUNDARY/MOIST EASTERLY UPSLOPE FLOW. SEASONABLE TEMPERATURES ARE EXPECTED WITH HIGHS IN THE UPPER 80S/AROUND 90. DAYS 4 THROUGH 7(WED-SAT)...LITTLE IN THE WAY OF CHANGES PLANNED THROUGH THE PERIOD AS THE SUBTROPICAL RIDGE BUILDS EAST ACROSS THE CENTRAL/SOUTHERN PLAINS ALLOWING A SLOW WARMING TREND AND LIMITED CHANCES FOR DEEP MOIST CONVECTION. HIGHS AT THE BEGINNING OF THE PERIOD WILL BE IN THE 80S AND SLOWLY CLIMB INTO THE UPPER 90S TOWARD THE WEEKEND. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MCGUIRE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1047 AM MDT SAT JUL 1 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021515- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1147 AM CDT SAT JUL 1 2006 /1047 AM MDT SAT JUL 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND EVENING ACROSS MUCH OF THE TRI-STATE AREA. THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF A COLD FRONT...WHICH BY MID AFTERNOON WILL LIE NEAR A CHEYENNE WELLS TO GOODLAND TO MCCOOK LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT NEAR THE COLD FRONT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH A FEW OF THE SLOW MOVING STORMS. THE THREAT OF SEVERE WEATHER WILL COME TO AN END BY MIDNIGHT. HOWEVER...ISOLATED THUNDERSTORMS DURING THE OVERNIGHT HOURS MAY CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH TUESDAY. SEVERE WEATHER WILL BE POSSIBLE AGAIN ON SUNDAY ACROSS NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. ONCE AGAIN THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. OTHERWISE THE MAIN THREAT WILL BE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. FS/JDK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 329 PM MDT SAT JUL 1 2006 KSZ002-003-NEZ080-081-012200- DECATUR-HITCHCOCK-RAWLINS-RED WILLOW- 429 PM CDT SAT JUL 1 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY IN NORTHWEST KANSAS...HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF TRAER...OR 14 MILES SOUTH OF MCCOOK...AND MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 503 PM MDT SAT JUL 1 2006 KSZ002-003-012330- DECATUR-RAWLINS- 603 PM CDT SAT JUL 1 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND DECATUR COUNTY IN NORTHWEST KANSAS... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LUDELL...OR 11 MILES SOUTHEAST OF ATWOOD...AND MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 54 AND 76. JRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 511 PM MDT SAT JUL 1 2006 NEZ081-012345- RED WILLOW- 611 PM CDT SAT JUL 1 2006 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCCOOK...AND MOVING NORTHEAST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS MOVING ACROSS THE EXTREME NORTHEAST RED WILLOW COUNTY...THIS STORM WILL ALSO PRODUCE NICKEL SIZE HAIL. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 80 AND 110. JRM
The Grand Island radar (KUEX), 158 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524331, 5524332, 5524333.